Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 20, NWS Flagstaff, AZ

September 28, 2007Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Sep 28, 2007, 3:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 29, 2007, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2007, 3:08 PM MST (22:08 UTC)
In effect from
Sep 29, 2007, 8:00 AM MST
Expired
Sep 29, 2007, 8:06 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 282208
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
308 PM MST FRI SEP 28 2007

...WIND ADVISORY SATURDAY FOR MUCH OF NORTHERN AND CENTRAL
ARIZONA...

.A COLD FRONT MOVING THROUGH NEVADA THIS AFTERNOON WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE REGION THROUGH MUCH OF THE
DAY ON SATURDAY. THE STRONGEST WINDS WILL BE LOCATED JUST NORTH
OF THE MOGOLLON RIM TO THE FOUR CORNERS. AREAS OF BLOWING DUST AND
SAND WILL BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY...AND
OTHER EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM FLAGSTAFF TO THE NEW MEXICO BORDER
SATURDAY...AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE
OF THE POTENTIAL FOR DANGEROUS CROSS-WINDS.

AZZ004>007-015>017-290615-
/O.NEW.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP
308 PM MST FRI SEP 28 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY AFTER SUNRISE WITH
SPEEDS OF 20 TO 30 MPH...AND GUSTS AS HIGH AS 45 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE IN THE MORNING HOURS
EAST OF THE SAN FRANCISCO PEAKS (DONEY PARK).

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>014-039-040-290615-
/O.NEW.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
308 PM MST FRI SEP 28 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY. 

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY AFTER SUNRISE WITH
SPEEDS OF 25 TO 35 MPH...AND GUSTS AS HIGH AS 50 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH ARE POSSIBLE BY THE AFTERNOON. THESE
WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
6 follow-up statements
000 
WWUS75 KFGZ 290616
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1116 PM MST FRI SEP 28 2007

...WIND ADVISORY SATURDAY FOR MUCH OF NORTHERN AND CENTRAL
ARIZONA...

.A COLD FRONT MOVING THROUGH NEVADA TONIGHT WILL BRING STRONG AND
GUSTY SOUTHWEST WINDS TO THE REGION THROUGH MUCH OF THE DAY ON
SATURDAY. THE STRONGEST WINDS WILL BE LOCATED JUST NORTH OF THE
MOGOLLON RIM TO THE FOUR CORNERS. AREAS OF BLOWING DUST AND SAND
WILL BE POSSIBLE IN THE LITTLE COLORADO RIVER VALLEY...AND OTHER
EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM FLAGSTAFF TO THE NEW MEXICO BORDER
SATURDAY...AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE
OF THE POTENTIAL FOR DANGEROUS CROSS-WINDS.

AZZ004>007-015>017-291430-
/O.CON.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP
1116 PM MST FRI SEP 28 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY.

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY AFTER SUNRISE WITH
SPEEDS OF 20 TO 30 MPH...AND GUSTS AS HIGH AS 45 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE IN THE MORNING
HOURS EAST OF THE SAN FRANCISCO PEAKS (DONEY PARK).

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>014-039-040-291430-
/O.CON.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
1116 PM MST FRI SEP 28 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SATURDAY.

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY AFTER SUNRISE WITH
SPEEDS OF 25 TO 35 MPH...AND GUSTS AS HIGH AS 50 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH ARE POSSIBLE BY THE AFTERNOON. THESE
WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 291303
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
603 AM MST SAT SEP 29 2007

...WIND ADVISORY SATURDAY FOR MUCH OF NORTHERN AND CENTRAL
ARIZONA...

.A COLD FRONT MOVING THROUGH NEVADA WILL BRING STRONG AND GUSTY
SOUTHWEST WINDS TO THE REGION THROUGH MUCH OF THE DAY. THE
STRONGEST WINDS WILL BE LOCATED JUST NORTH OF THE MOGOLLON RIM TO
THE FOUR CORNERS. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE
IN THE LITTLE COLORADO RIVER VALLEY...AND OTHER EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM FLAGSTAFF TO THE NEW MEXICO BORDER
...AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE OF THE
POTENTIAL FOR DANGEROUS CROSS-WINDS TODAY.

AZZ004>007-015>017-292115-
/O.CON.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP
603 AM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY THIS MORNING...WITH
SPEEDS OF 20 TO 30 MPH...AND GUSTS AS HIGH AS 45 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH WILL BE POSSIBLE DURING THE EARLY
MORNING HOURS EAST OF THE SAN FRANCISCO PEAKS IN THE DONEY PARK
AREA. WINDS WILL BEGIN TO DECREASE BY AROUND SUNSET WITH
SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTS NEAR 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>014-039-040-292115-
/O.CON.KFGZ.WI.Y.0020.070929T1500Z-070930T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
603 AM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS TO INCREASE RAPIDLY THIS MORNING...WITH
SPEEDS OF 25 TO 35 MPH...AND GUSTS AS HIGH AS 50 MPH. LOCALIZED
WIND GUSTS AS HIGH AS 55 MPH ARE POSSIBLE DURING THE AFTERNOON.
THESE WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND SAND. WINDS
WILL BEGIN TO DECREASE JUST AFTER SUNSET WITH SOUTHWEST WINDS OF
15 TO 25 MPH AND GUSTS NEAR 35 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 292114
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 PM MST SAT SEP 29 2007

...WIND ADVISORY FOR MUCH OF NORTHERN AND CENTRAL ARIZONA
CONTINUES...

.A COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL CONTINUE TO BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE REGION THIS AFTERNOON AND
EVENING. WINDS WILL GRADUALLY DIMINISH THIS EVENING...CONTINUING
THE LATEST NEAR THE NEW MEXICO BORDER. THE STRONGEST WINDS WILL BE
LOCATED JUST NORTH OF THE MOGOLLON RIM TO THE FOUR CORNERS. AREAS
OF BLOWING DUST AND SAND WILL BE POSSIBLE IN THE LITTLE COLORADO
RIVER VALLEY...AND OTHER EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM FLAGSTAFF TO THE NEW MEXICO BORDER ...
AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE OF THE
POTENTIAL FOR DANGEROUS CROSS-WINDS TODAY.

AZZ011-013-014-017-040-300400-
/O.EXT.KFGZ.WI.Y.0020.000000T0000Z-070930T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
214 PM MST SAT SEP 29 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. 

EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AND
EVENING...WITH SUSTAINED WIND SPEEDS OF 20 TO 35 MPH AND GUSTS UP
TO 50 MPH. THESE WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND
SAND. WINDS WILL BEGIN TO DECREASE JUST AFTER SUNSET WITH
GUSTS EXPECTED TO DECREASE BELOW 40 MPH BY 9 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-012-015-016-039-300100-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
214 PM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AND
EARLY THIS EVENING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AS HIGH
AS 45 MPH. WINDS WILL BEGIN TO DECREASE BY AROUND SUNSET WITH
GUSTS EXPECTED TO DECREASE BELOW 40 MPH BY 6 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 292239
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
339 PM MST SAT SEP 29 2007

...WIND ADVISORY FOR MUCH OF NORTHERN AND CENTRAL ARIZONA
CONTINUES...

.A COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL CONTINUE TO BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE REGION THIS AFTERNOON AND
EVENING. WINDS WILL GRADUALLY DIMINISH THIS EVENING...CONTINUING
THE LATEST NEAR THE NEW MEXICO BORDER. THE STRONGEST WINDS WILL
BE LOCATED JUST NORTH OF THE MOGOLLON RIM TO THE FOUR CORNERS.
AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE IN THE LITTLE
COLORADO RIVER VALLEY...AND OTHER EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM FLAGSTAFF TO THE NEW MEXICO BORDER
... AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE OF THE
POTENTIAL FOR DANGEROUS CROSS-WINDS TODAY.

SOME PEAK WIND GUSTS OBSERVED SO FAR TODAY INCLUDE...

FLAGSTAFF      56 MPH.
WINSLOW        54 MPH.
WINDOW ROCK    52 MPH.
GRAND CANYON   48 MPH.
SAINT JOHNS    46 MPH.
SHOW LOW       45 MPH.

AZZ011-013-014-017-040-300400-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-070930T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
339 PM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AND
EVENING...WITH SUSTAINED WIND SPEEDS OF 20 TO 35 MPH AND GUSTS UP
TO 50 MPH. THESE WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND
SAND. WINDS WILL BEGIN TO DECREASE JUST AFTER SUNSET WITH GUSTS
EXPECTED TO DECREASE BELOW 40 MPH BY 9 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-012-015-016-039-300100-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
339 PM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AND
EARLY THIS EVENING WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AS HIGH
AS 45 MPH. WINDS WILL BEGIN TO DECREASE BY AROUND SUNSET WITH
GUSTS EXPECTED TO DECREASE BELOW 40 MPH BY 6 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 300101
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
601 PM MST SAT SEP 29 2007

...WIND ADVISORY FOR MUCH OF NORTHERN AND CENTRAL ARIZONA
CONTINUES...

.A COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL CONTINUE TO BRING
STRONG AND GUSTY SOUTHWEST WINDS TO PORTIONS OF EASTERN ARIZONA
THIS EVENING. WINDS HAVE DIMINISHED THIS EVENING ACROSS NORTH
CENTRAL ARIZONA WITH STRONGER WINDS CONTINUING ACROSS THE EASTERN
PORTIONS OF THE LITTLE COLORADO RIVER VALLEY AND NEAR THE NEW
MEXICO BORDER. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE IN
THE LITTLE COLORADO RIVER VALLEY...AND OTHER EXPOSED LOCATIONS.

TRAVELERS ALONG I-40 FROM AROUND WINSLOW TO THE NEW MEXICO BORDER
... AS WELL AS OTHER EAST-WEST ROADWAYS...SHOULD BE AWARE OF THE
POTENTIAL FOR DANGEROUS CROSS-WINDS TODAY.

SOME PEAK WIND GUSTS OBSERVED SO FAR TODAY INCLUDE...

FLAGSTAFF 56 MPH...WINSLOW 54 MPH...WINDOW ROCK 52 MPH...GRAND
CANYON 48 MPH...SAINT JOHNS 46 MPH... AND SHOW LOW 45 MPH.

AZZ004>007-009-010-012-015-016-039-300215-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-070930T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
601 PM MST SAT SEP 29 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

WINDS HAVE DIMINISHED OVER PORTIONS OF NORTH CENTRAL ARIZONA THIS
EVENING AND THE WIND ADVISORY WILL EXPIRE AT 600 PM MST. 


$$

AZZ011-013-014-017-040-300400-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-070930T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
601 PM MST SAT SEP 29 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THIS EVENING...WITH
SUSTAINED WIND SPEEDS OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH.
THESE WIND GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND SAND. WINDS
WILL BEGIN TO DECREASE JUST AFTER SUNSET WITH GUSTS EXPECTED TO
DECREASE BELOW 40 MPH BY 9 PM MST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 300306
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
806 PM MST SAT SEP 29 2007

...WIND ADVISORY HAS ENDED ACROSS NORTHERN ARIZONA...

..A COLD FRONT MOVING ACROSS THE SOUTHWESTERN UNITED STATES HAS
MOVED EAST OF ARIZONA AND THE WINDS HAVE DECREASED ACROSS THE
AREA THIS EVENING.

SOME PEAK WIND GUSTS OBSERVED TODAY INCLUDE:

FLAGSTAFF 56 MPH...WINSLOW 54 MPH...WINDOW ROCK 52 MPH...GRAND
CANYON 48 MPH...SAINT JOHNS 49 MPH...AND SHOW LOW 45 MPH.

AZZ011-013-014-017-040-300415-
/O.CAN.KFGZ.WI.Y.0020.000000T0000Z-070930T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
806 PM MST SAT SEP 29 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. 

THE WINDS ACROSS THE ADVISORY HAVE DECREASED THIS EVENING AND THE
ADVISORY HAS BEEN CANCELED. LOCAL GUSTS TO 25 MPH CAN BE EXPECTED
ACROSS EAST CENTRAL ARIZONA UNTIL MIDNIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:45 PM MST, 23 minutes earlier.

Area forecast discussion, Sep 28, 2:45 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST FRI SEP 28 2007

.SYNOPSIS...EXPECT WINDY AND COOLER CONDITIONS THROUGH SATURDAY AS A
STORM SYSTEM MOVES THROUGH THE GREAT BASIN. THIS SYSTEM WILL BRING A
SLIGHT CHANCE OF SHOWERS TO THE MUCH OF THE REGION...WITH A BETTER
CHANCE OF SHOWERS AND EVEN A FEW THUNDERSTORMS ALONG THE EASTERN
BORDER. EXPECT DRY AND WARMER CONDITIONS SUNDAY WITH MUCH LESS WIND.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN
MONDAY...WITH FAIR AND SEASONABLE CONDITIONS TUESDAY THROUGH FRIDAY
OF NEXT WEEK.

&&

.DISCUSSION...A PACIFIC JET CONTINUES TO STREAM SIGNIFICANT MID AND
HIGH LEVEL MOISTURE ACROSS THE STATE THIS AFTERNOON. INCREASING
BOUNDARY LAYER MOISTURE TO OUR SOUTH WILL BE ACTED ON BY WEAK TO
MODERATE DIV-Q THROUGH THE NIGHT. THIS...COMBINED WITH 35-45KT
UPSLOPE FLOW AND CONTINUED TOP-DOWN SATURATION WILL EVENTUALLY ALLOW
THE 700MB LAYER TO SATURATE THIS EVENING AND OVERNIGHT. THIS COULD
BRING SOME SHOWERS TO THE REGION...BUT THE AIRMASS IS RELATIVELY
STABLE...SO THUNDERSTORMS ARE NOT ANTICIPATED. LATER TONIGHT AND
SATURDAY...A STRONGER AND COLDER S/WV WILL MOVE INTO UTAH. THIS WILL
BRING A FRONTAL PASSAGE TO ARIZONA...WHICH WILL BE A FOCUSING
MECHANISM FOR MORE SHOWERS THROUGH SATURDAY AFTERNOON...ESPECIALLY
OUT EAST. THERE WILL ALSO BE STRONG SOUTHWEST WINDS ASSOCIATED WITH
THIS FRONT...AND A WIND ADVISORY WILL BE ISSUED FOR SATURDAY. WINDS
WILL EVEN STAY MIXED TONIGHT AHEAD OF THE FRONT...WHICH WILL KEEP
OVERNIGHT LOWS MILD COMPARED TO THE LAST FEW DAYS.

BEHIND THE FRONT...EXPECT MUCH LESS WIND SUNDAY...WITH WARMING
TEMPERATURES. A RAPIDLY AMPLIFYING RIDGE TO OUR SOUTHEAST WILL ALLOW
MOISTURE TO RETURN INTO ARIZONA AGAIN ON MONDAY. YET ANOTHER COLD
FRONT IN THE GREAT BASIN WILL PULL THE MOISTURE NORTHWARD AND MORE
SHOWERS ARE EXPECTED...ALONG WITH GUSTY SOUTHWEST WINDS. CONDITIONS
WILL IMPROVE FOR THE REMAINDER OF THE WEEK AFTER MONDAY.
PETERSON.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT SOUTHWEST WINDS AT
15-25G35KT THROUGH 02Z BEFORE DECREASING. THERE IS A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS INTO SATURDAY. THESE CHANCES FOR PRECIP
AT AREA TAF SITES WILL BE LESS THAN 20 PERCENT OR LESS THRU 00Z SUN.
ON SAT...STRONG SOUTHWEST FLOW WILL PRODUCE SFC WINDS AT 15-30KT
WITH GUSTS FROM 35-45KT. STRONGEST WINDS EAST OF A LINE FROM PAGE TO
PAYSON DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

NOTICE TO USERS...THE NWS WILL CEASE PRODUCTION OF THE TWEB AT 0000
UTC 30 SEPTEMBER 2007.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM MST UNTIL
6 PM MST SATURDAY FOR AZ PUBLIC ZONES
004/005/006/007/009/010/011/012/013/014/015/016/017/039/040.

&&
Hazardous weather outlook, Sep 28, 4:30 AM MST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
430 AM MST FRI SEP 28 2007

AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
430 AM MST FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM WILL APPROACH THE STATE THIS AFTERNOON
CAUSING INCREASING SOUTHWEST WINDS...WITH GUSTS OF 30 TO 40 MPH
OVER AREAS ALONG AND NORTH OF THE MOGOLLON RIM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EVEN STRONGER WINDS ARE EXPECTED SATURDAY AS THE MAIN STORM SYSTEM
AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. SOUTHWEST WINDS OF
20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE...AND A
WIND ADVISORY MAY BE NEEDED FOR SOME AREAS. THE STRONGEST WINDS ARE
EXPECTED NORTH OF THE MOGOLLON RIM.

JJ

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.